Journal of Optimization Theory and Applications

, Volume 47, Issue 3, pp 321–336 | Cite as

An extension lemma and homogeneous programming

  • J. Gwinner
Contributed Papers


An extension lemma, which is equivalent to the generalized Gordan's theorem of the alternative, due to Fan, Glicksberg, and Hoffman, is applied to present a duality theory for a general class of homogeneous programs, with and without a constraint qualification of Slater type. In addition, an existence theorem for optimal solutions of homogeneous programs is given.

Key Words

Extension lemma theorem of the alternative homogeneous programs existence of optimal solutions duality constraint qualification 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Eisenberg, E.,Duality in Homogeneous Programming, Proceedings of the American Mathematical Society, Vol. 12, pp. 783–787, 1961.Google Scholar
  2. 2.
    Schechter, M.,Sufficient Conditions for Duality in Homogeneous Programming, Journal of Optimization Theory and Applications, Vol. 23, pp. 389–400, 1977.Google Scholar
  3. 3.
    Fujimoto, T.,Homogeneous Programming, Journal of Optimization Theory and Applications, Vol. 31, pp. 101–105, 1980.Google Scholar
  4. 4.
    Craven, B. D., andZlobec, S.,Complete Characterization of Optimality for Convex Programming in Banach Spaces, Applicable Analysis, Vol. 11, pp. 61–78, 1980.Google Scholar
  5. 5.
    Borwein, J. M., andWolkowicz, H.,Characterizations of Optimality without Constraint Qualification for the Abstract Convex Program, Mathematical Programming Study, Vol. 19, pp. 77–100, 1982.Google Scholar
  6. 6.
    Fan, K., Glicksberg, I., andHoffman, A. J.,Systems of Inequalities Involving Convex Functions, Proceedings of the American Mathematical Society, Vol. 8, pp. 617–622, 1957.Google Scholar
  7. 7.
    Holmes, R. B.,Geometric Functional Analysis and Its Applications, Springer, Berlin, Germany, 1975.Google Scholar
  8. 8.
    Mangasarian, O. L.,Nonlinear Programming, McGraw-Hill, New York, New York, 1969.Google Scholar
  9. 9.
    Gwinner, J.,Nichtlineare Variationsungleichungen mit Anwendungen, Universität Mannheim, Dissertation, Haag und Herchen, Frankfurt, Germany, 1978.Google Scholar
  10. 10.
    Browder, F. E.,The Fixed-Point Theory of Multi-Valued Mappings in Topological Vector Spaces, Mathematische Annalen, Vol. 177, pp. 283–301, 1968.Google Scholar
  11. 11.
    Browder, F. E., andHess, P.,Nonlinear Mappings of Monotone Type in Banach Spaces, Journal of Functional Analysis, Vol. 11, pp. 251–294, 1972.Google Scholar
  12. 12.
    Rockafellar, R. T.,convex Analysis, Princeton University Press, Princeton, New Jersey, 1969.Google Scholar
  13. 13.
    Makarov, V. L., andRubinov, A. M.,Mathematical Theory of Economic Dynamics and Equilibria, Springer, Berlin, Germany, 1977.Google Scholar
  14. 14.
    Ruys, P. H. M., andWeddepohl, H. N.,Economic Theory and Duality, Convex Analysis and Mathematical Economics, Tilburg 1978, Edited by J. Kriens, Springer, Berlin, Germany, pp. 19–81, 1979.Google Scholar
  15. 15.
    Berge, C.,Espaces Topologiques, Functions Multivoques, Dunod, Paris, France, 1966.Google Scholar
  16. 16.
    Rockafellar, R. T.,Conjugate Duality and Optimization, SIAM Regional Conference in Applied Mathematics, Philadelphia, Pennsylvania, 1974.Google Scholar

Copyright information

© Plenum Publishing Corporation 1985

Authors and Affiliations

  • J. Gwinner
    • 1
  1. 1.EsslingenGermany

Personalised recommendations